Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 88, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 8, 2012, 5:25 AM EST. It took effect at Dec 8, 2012, 11:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 5:25 AM EST (10:25 UTC)
- In effect from
- Dec 8, 2012, 11:00 AM EST
- Expired
- Dec 8, 2012, 10:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
129 WHUS73 KIWX 081025 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SAT DEC 8 2012 LMZ043-046-081830- /O.NEW.KIWX.SC.Y.0088.121208T1600Z-121209T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 525 AM EST SAT DEC 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS: NORTH 5 TO 15 KNOTS BECOMING NORTHEAST THIS EVENING * WAVES: 1 TO 3 FEET...BUILDING TO 3 TO 5 FEET BY LATE MORNING...THEN DIMINISHING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
495 WHUS73 KIWX 081509 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1009 AM EST SAT DEC 8 2012 LMZ043-046-090300- /O.CON.KIWX.SC.Y.0088.121208T1600Z-121209T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1009 AM EST SAT DEC 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: NORTH 10 TO 20 KNOTS VEERING NORTHEAST 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 3 TO 5 FEET DIMINISHING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
200 WHUS73 KIWX 082118 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 418 PM EST SAT DEC 8 2012 LMZ043-046-090300- /O.CON.KIWX.SC.Y.0088.000000T0000Z-121209T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 418 PM EST SAT DEC 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: NORTHEAST 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET DECREASING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
947 WHUS73 KIWX 090235 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 935 PM EST SAT DEC 8 2012 LMZ043-046-090345- /O.EXP.KIWX.SC.Y.0088.000000T0000Z-121209T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 935 PM EST SAT DEC 8 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... WAVE HEIGHTS WILL CONTINUE TO DIMINISH THROUGH THE LATE EVENING HOURS. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM EST. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 4:59 AM EST, 26 minutes earlier.
Area forecast discussion, Dec 8, 4:59 AM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EST SAT DEC 8 2012 .SHORT TERM... /TODAY THROUGH SUNDAY NIGHT/ A SURFACE LOW WAS MOVING INTO NORTHWEST OHIO EARLY THIS MORNING WITH AN AREA OF PRECIPITATION EXTENDING FROM LOWER MICHIGAN INTO NE IL. CHICAGO RADAR DIFFERENTIAL REFLECTIVITY AND CORRELATION COEFFICIENT INDICATED THE BASE OF THE MIX OF PRECIPITATION TO THE WEST HAD DESCENDED TO 1000 FEET. SOUTH HAVEN HAD REPORTED A MIX OF SNOW SO WITH LIMITED COLD AIR ADVECTION BEHIND THE FRONT...HAVE ADDED A RAIN AND SNOW MIX THIS MORNING FROM BERRIEN COUNTY EXTENDING INTO LAPORTE COUNTY. THE PRECIPITATION WILL END RAPIDLY FROM WEST TO EAST TODAY. ANOTHER FAST MOVING SYSTEM IMMEDIATELY BEHIND THE ONE DEPARTING TODAY WILL MOVE ACROSS THE FORECAST AREA LATE TONIGHT INTO SUNDAY. PLACED SOME DETAIL IN THE CHANGE OVER FROM RAIN TO SNOW TONIGHT PER 12 KM NAM. IT APPEARS IT WILL BE DIFFICULT TO ACCUMULATE MUCH SNOW...CURRENT THINKING IS THAT ANY SNOW AMOUNTS TONIGHT WILL BE CONFINED TO GRASSY AREAS AND SHOULD BE LESS THAN AN INCH. TENDED TO GO WITH THE COOLER GFS/MAV FOR HIGHS SUNDAY GIVEN CLOUDS AND RAIN AND THE WARM FRONT REMAINING TO THE SOUTH OF THE AREA. && .LONG TERM... /MONDAY THROUGH FRIDAY/ INVIGORATED 140-150KT ULVL FLOW ALONG BC COASTLINE TO DIG SUBSTANTIAL POS TILT TROF INTO FOUR CORNERS REGION BY 08/00 UTC MON...WITH PARTIAL/LESSER PREDISPOSED EWD SHORTWAVE EJECTION FM GLACIER NP REGION THRU DAKOTAS SUNDAY AFFORDED BY DOWNSTREAM BROAD TROFFINESS. PREPONDERANCE OF ENERGY/TROP FOLD TO REMAIN WITH BASE OF TROF ELICITING AGGRESSIVE SERN CO CYCLOGENESIS AND RAPID NEWD EJECTION AMID POS TILTED/SUSTAINED PROGRESSIVE TROF. MODELS SEEMINGLY IN HARMONY WITH LARGE SCALE FEATURES/ASSERTION OF PRIMARY/SECONDARY SYSTEMS THROUGH INTO ERLY NEXT WEEK. PRIMARY LONG RANGE ATTM LIES WRT LES POTNL MON/MON NIGHT. AS NORTHERN PLAINS SFC LOW MOVES INTO GRTLKS SUN NIGHT/MON...SYSTEM AIDS IN ENHANCEMENT OF TYPICAL LAKE AGGREGATED TROF THOUGH ONLY BRIEFLY. LACK OF SIG MOISTURE DEPTH INTO DGZ MON AMID ONLY MINIMAL THERMAL INSTABILITY WITH LK/8H DELTA T ONLY INTO MID TEENS...ALONG WITH RELATIVELY WARM/WET GROUND SHOULD GREATLY LIMIT ACCUMS. ALONG WITH RAPID LIFTOUT INTO SERN CANADA BY 00 UTC TUE...PROMPTING SHARP LWRG OF SUBSIDENCE INVERSION AS SIG DRIER UPSTREAM LLVL AIR/SFC RIDGE APPROACHES TO ALL BUT SQUELCH MINOR CHCS OF SHSN/FLURRIES ACRS NRN TIER AS CBL FLOW BACKS WRLY. THEREAFTER...ONLY MINIMAL CHNGS IN RESULTANT NEW MODEL/PRIOR FCST BLEND APPROACH TO FCST FIELDS. CONTD NIL WX IN DY4-7 TIMEFRAME. WEAK CLIPPER TUE NIGHT ACRS SRN CAN/FAR NRN GRTLKS APPEARS MSTR STARVED AND TOO FAR NORTH. SFC HIGH SETTLES ACRS OH VLY/DELMARVA FOR GRADUAL WAA WED-FRI TO TEMPS SLIGHTLY ABOVE NORMAL END OF WEEK. FINE TUNED MIN TEMPS MIDWEEK TO DIMINISH LAKE SHADOW/BLEED OWING TO COARSER GRID SCALES AND SLIGHT ADJ TOWARDS TYPICAL BC WITHIN UNCHANGING REGIME. ENERGY NEAR/EAST OF IDL TO OVERTOP RETROGRADING CNTL PAC REX TO CARVE OUT WRN STATES TROF WED/THU. THEREAFTER POTNL LIFTOUT FRIDAY INTO CNTL CONUS...AND SHOULD AFFORD POP/WX LATER NEXT WEEKEND. A SWD SHIFT OF THE STRONGER ECMWF SOLNS OF LATE IS SUGGESTIVE OF FIRST COMPLEX WINTER SYSTEM WRT ACCUMS/PTYPE...SUCH THOUGHT HOWEVER BELIES THIS ATYPICAL WINTER AND SPECULATION AS TO FUTURE MODEL TRENDS AT F180-210. && .AVIATION... A SFC LOW WAS JUST SE OF FWA AND MOVING EAST. AN UPPER LEVEL TROF WAS SUPPORTING SOME SHOWERS AND AN AREA OF RAIN MOVING ACROSS IL INTO NRN INDIANA. ADDED A TEMPO GROUP AT SBN TO ACCOUNT FOR THIS AREA OF PRECIPITATION TO ARRIVE OVERNIGHT. THERE IS AN OUTSIDE CHANCE FOR A BRIEF PERIOD OF SLEET OR RAIN/SNOW MIX BEFORE THE PRECIP ENDS AS COLDER AIR SPREADS BACK INTO THE AREA...BUT FOR NOW HAVE KEPT THE PRECIP ALL RAIN AS ANY MIX IS STILL IS UNCERTAIN AND SHOULD BE VERY BRIEF IF IT OCCURS. CONDITIONS WILL IMPROVE LATER TODAY. HAVE CONDITIONS IMPROVING TO VFR BY 21Z AT BOTH SITES. WINDS SHOULD OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SKIPPER LONG TERM...MURPHY AVIATION...SKIPPER
Hazardous weather outlook, Dec 7, 5:27 AM EST, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 527 AM EST FRI DEC 7 2012 INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-081030- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 527 AM EST FRI DEC 7 2012 /427 AM CST FRI DEC 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-081030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 527 AM EST FRI DEC 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONDITIONS HAZARDOUS FOR SMALL CRAFT COULD DEVELOP SATURDAY...AND AGAIN EARLY NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-004-MIZ077-078-081030- LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 527 AM EST FRI DEC 7 2012 /427 AM CST FRI DEC 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR LAKE EFFECT SNOW MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.